Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts
G

·
Discussion Starter · #1 ·
Hi,I started having problems with diarrhea mid November which was on the moderate side at first and then just stayed mild and chronic for the most part. Last April I went through the same thing but it totally resolved on its own after 4-5 weeks. Right before the April episode I was on oral Lamisal and was taking higher than my usual doses of ibuprofen and naproxen over a month or so duration. I did have an endoscopy and colonospy in June when I was feeling fine and nothing abnormal was seen. Back to the present, the doctor seems to think I may have IBS, we did talk about the use NSAIDS triggering a bowel reaction because right before this all started in November I was back on higher doses of naproxen again. Anyway the diarrheaa I had was not that horrible, I could live with I guess, even though it was driving me crazy trying to figure out what made it worse. And it did respond to pepto-bismol and immodium.Then things went downhill in a hurry! I recently took cephalexin for two doses short of a whole week. I also took Vicodin for a couple days which can constipate you, I was the most normal I"d been since November. But after I had been on cephalexin 5 or so days I started getting worse diarrhea. I tried both immodium and pepto- it continued to get much worse and stayed that way over the weekend, I think I had at least 15 stools a day- very watery. Called the doctor Monday was tested for C diff and Wednesday they said test was negative, but the diarrhea hadn't improved-at this point I hadn't taken the cephalexin for nearly a week. I urged the doctor to treat me for c diff anyway and he put me on 500 mg Flagyl 3 x a day for 10 daysI am not much better today. In one way I felt better -my appetite. I know Flagyl can cause diarrhea as a side-effect, so is that what I'm dealing with? I will call the doctor, but I think I may just have to tough it out in case I do have c diff, it would be bad to quit now I think.I am new to this IBS thing, and one thing I wonder about, if you have mild IBS-D will going on cephalexin mess you up that much without c diff being involved? One other thing - I keep reading that the constant symptom for IBS is a painful tummy, I have very little pain, or even bad cramping when I go diarrhea. I am so confused and getting more depressed by the day!
 

·
Registered
Joined
·
14,427 Posts
I was dx'd with C-Diff and it took at least 7-9 days on Flagyl before the D even began to slow down. Give it time.... like 10 days before you give up on it.Then after the course of flagyl is done get yourself on a decent probiotic to restore the gut bacterial balance.
I keep reading that the constant symptom for IBS is a painful tummy
Don't think that is accurate.. not EVERY IBS'er has gut pain.
 

·
Registered
Joined
·
708 Posts
Take acidophilus every day for a couple weeks. I am a nurse actually working in long term care and whenever we put anyone on any antibiotics they go on acidophilus during the course and for 10 days afterwards. The antibiotics kill our good bacteria and so we need to replenish that. worth a try !!
 

·
Registered
Joined
·
1,330 Posts
I was dx'd with C-Diff and it took at least 7-9 days on Flagyl before the D even began to slow down. Give it time.... like 10 days before you give up on it.Then after the course of flagyl is done get yourself on a decent probiotic to restore the gut bacterial balance.Don't think that is accurate.. not EVERY IBS'er has gut pain.
I would probably use the word 'sensitive' instead of pain in a lot of cases.It seems a lot of IBS sufferers suffer from sensitivity due to the bloating and frequency or stomach cramps that accompany the illness.My 'pain' is mainly when I have trapped gas or my bowel wants to empty urgently.Think this may be a little more typical of IBS but everybody is very different.
 
G

·
Discussion Starter · #5 ·
Thanks for the input. The diarrhea did start getting better after 6 -7 days on the med, I have just two more pills today. This med gives me an awful taste in my mouth all the time and I seem to be really tired. I am going to start taking an acidophilus probiotic starting today, I bought a high quality one at the local health food store. I sure hope this was the answer
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top